Oftentimes, people learn that they have HIV after having their test which they took months after their first symptoms showed up. People won’t go to doctors to be checked for sexually transmitted infections if they don’t see any serious symptoms hence they wait until it is too late. If you know you are at risk of having STI, you should take a test immediately. In addition, watching out for symptoms of STDs can also help. For most STDs, having rashes is one of the most common symptoms.

HIV rashes

Rashes and HIV

Two months after having contact with someone infected with HIV, you might see or notice some rashes in your arms and body. Since rashes is very common and it can happen for a lot of reasons (even extreme hot weather can cause rashes), it is important to be active and know when you are dealing with serious rashes or not.

Check the way your skin changes

90% of people infected with HIV experiences changes in their skin once the virus is in. During the different stages of HIV, skin changes occur and having rashes is included. Also, during treatment, there are HIV and AIDS medication that can cause rashes such as PI’s, NNRTIs and NRTIs. Once you started on your AIDS treatment, expect rashes to show up from time to time.

How does rashes look like for HIV patients?

Rashes caused by HIV infection appears like a flattened skin bump and it is red. This rashes are itchy and it appears everywhere. The most favorite parts of this rashes to show up though are on the chest and face. The hands and feet often get them too. When it appears on the mouth, it can lead to mouth ulcers which is painless but can be bothersome.

Rashes are not life threatening unless it causes infection on the skin or you are having severe skin rashes. Mild rashes often appear on HIV patients but when they keep on neglecting it and are not treating it, it can lead to skin damages. Skin rashes can lead to other skin complications and diseases like toxic epidermal necrolysis (TEN) and Stevens-Johnson syndrome (SJS). HIV patients with toxic epidermal necrolysis (TEN) suffer rashes on more than 30% of their body and this is considered as the worst type of rashes or rashes reaction that an HIV patient can have.

Treating HIV rashes

With the improvement of AIDS treatments and medications, rashes caused by HIV infection and HIV medications have been reduced to considerately mild. These rashes are now easier to treat and disappears almost immediately. There are not topical solutions and over the counter drugs that can be used to treat rashes caused by HIV and HIV medications.

Aside from taking pharmaceutical drugs, there are ways that a person with HIV can stop rashes from showing up. Change in lifestyle such as avoiding sun exposure and taking hot showers can effectively minimize the occurrence of rashes. Being careful with your soap and the food that you eat also helps.